Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 7, 2018, 1:32 PM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Mar 9, 2018, 7:30 AM CST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2018, 1:32 PM CST (19:32 UTC)
- In effect from
- Mar 9, 2018, 7:30 AM CST
- Expired
- Mar 10, 2018, 10:58 AM CST
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 19.22 ft at Mar 9, 2018, 4:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
290 WGUS44 KMOB 071932 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 132 PM CST Wed Mar 7 2018 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-081931- /O.NEW.KMOB.FL.W.0014.180309T1330Z-000000T0000Z/ /LEKM6.1.ER.180309T1330Z.180310T1200Z.000000T0000Z.NO/ 132 PM CST Wed Mar 7 2018 The National Weather Service in Mobile has issued a * Flood Warning for The Chickasawhay At Leakesville * From Friday morning until further notice * At 1 PM Wednesday the stage was...15.6 feet. * Minor flooding is forecast * Flood stage is 20 feet. * Forecast to rise above flood stage by Friday morning and continue to rise near 21 feet by Saturday morning. * At 22.0 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
6 follow-up statements
366 WGUS84 KMOB 080136 FLSMOB Flood Statement National Weather Service Mobile, AL 736 PM CST Wed Mar 7 2018 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-090135- /O.CON.KMOB.FL.W.0014.180309T1330Z-000000T0000Z/ /LEKM6.1.ER.180309T1330Z.180310T1200Z.000000T0000Z.NO/ 736 PM CST Wed Mar 7 2018 The Flood Warning continues for the Chickasawhay At Leakesville * From Friday morning until further notice. * At 7 PM Wednesday the stage was 16.2 feet. * Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by Friday morning and continue to rise near 21 feet by Saturday morning. * At 20 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
595 WGUS84 KMOB 081538 FLSMOB Flood Statement National Weather Service Mobile, AL 938 AM CST Thu Mar 8 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-091538- /O.EXT.KMOB.FL.W.0014.180309T1648Z-180313T1100Z/ /LEKM6.1.ER.180309T1648Z.180310T1200Z.180313T0500Z.NO/ 938 AM CST Thu Mar 8 2018 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the Chickasawhay At Leakesville * From tomorrow late morning until Tuesday morning. * At 9AM Thursday the stage was 17.7 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by tomorrow late morning and continue to rise near 21 feet by Saturday morning. The river will fall below flood stage by Tuesday morning. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
421 WGUS84 KMOB 090216 FLSMOB Flood Statement National Weather Service Mobile, AL 816 PM CST Thu Mar 8 2018 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-100214- /O.EXT.KMOB.FL.W.0014.180310T0200Z-180313T1100Z/ /LEKM6.1.ER.180310T0200Z.180311T0000Z.180313T0500Z.NO/ 816 PM CST Thu Mar 8 2018 ...Flood Warning extended until Tuesday morning for the Chickasawhay At Leakesville * From tomorrow evening until Tuesday morning. * At 7 PM Thursday the stage was 18.5 feet. * Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage tomorrow evening and continue to rise near 21 feet by Saturday evening. The river will fall below flood stage by Tuesday morning. * At 20 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
855 WGUS84 KMOB 091531 FLSMOB Flood Statement National Weather Service Mobile, AL 931 AM CST Fri Mar 9 2018 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-101530- /O.EXT.KMOB.FL.W.0014.180310T1930Z-180313T1100Z/ /LEKM6.1.ER.180310T1930Z.180311T1700Z.180313T0500Z.NO/ 931 AM CST Fri Mar 9 2018 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the Chickasawhay At Leakesville * From tomorrow early afternoon until Tuesday morning. * At 9AM Friday the stage was 19.1 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by tomorrow early afternoon and continue to rise near 21 feet by Sunday early afternoon. The river will fall below flood stage by early Tuesday morning. * At 22 feet...Flooding of lowlands continues and some roads in low lying areas become cut off by high water. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
002 WGUS84 KMOB 100140 FLSMOB Flood Statement National Weather Service Mobile, AL 740 PM CST Fri Mar 9 2018 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-110139- /O.EXT.KMOB.FL.W.0014.180311T0130Z-180313T1100Z/ /LEKM6.1.ER.180311T0130Z.180312T0500Z.180313T0500Z.NO/ 740 PM CST Fri Mar 9 2018 ...Flood Warning extended until Tuesday morning for the Chickasawhay At Leakesville * From tomorrow evening until Tuesday morning. * At 7 PM Friday the stage was 19.1 feet. * Minor flooding is forecast. * Flood stage is 20 feet. * Forecast to rise above flood stage by tomorrow evening and continue to rise near 21 feet by early Monday morning. The river will fall below flood stage by Tuesday morning. * At 20 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
692 WGUS84 KMOB 101658 FLSMOB Flood Statement National Weather Service Mobile, AL 1058 AM CST Sat Mar 10 2018 ...The flood warning is cancelled for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-101728- /O.CAN.KMOB.FL.W.0014.000000T0000Z-180313T1100Z/ /LEKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1058 AM CST Sat Mar 10 2018 The Flood Warning is cancelled for The Chickasawhay At Leakesville * until Tuesday morning. * At 10AM Saturday the stage was 18.8 feet. * Flood stage is 20 feet. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 7, 1:22 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 7, 1:22 PM CST, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 122 PM CST Wed Mar 7 2018 .DISCUSSION...Updated for latest marine discussion below. && .MARINE...The SCY for area coastal waters has been allowed to expire. /16 && .PREV DISCUSSION... /issued 1129 AM CST Wed Mar 7 2018/ DISCUSSION...See updated information for land areas and aviation discussion below. UPDATE...Current package on track, with a cool, dry in store for the area. No updates planned at this time. 16 AVIATION... 18Z issuance...VFR conditions expected through the forecast under light northerly flow. /16 PREV DISCUSSION... /issued 619 AM CST Wed Mar 7 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR expected through the forecast period. North to northwest winds will increase to 10-15 knots this morning, with a few gusts over 20 knots possible. /21 PREV DISCUSSION... /issued 443 AM CST Wed Mar 7 2018/ NEAR TERM /Now Through Wednesday night/...Early morning surface analysis indicates that the cold front that pushed through our area yesterday morning has pushed well into the Gulf of Mexico and was approaching the central Florida peninsula. A secondary reinforcing cold front was meanwhile moving across central Mississippi and Alabama and was approaching our northern zones. West to northwest winds have remained elevated between 5-10 mph across our region ahead of this next approaching front, and has kept early morning temperatures a little warmer than anticipated, with readings remaining in the upper 40s to lower 50s over interior areas, and slightly warmer near the coast. There is still some opportunity for temperatures to drop a few more degrees behind the secondary front that will be pushing through the area early this morning. Breezy northwest to north winds will develop across the region this morning, along with a reinforcement of dry air into the area following the frontal passage. Mostly clear skies will persist into tonight with nil POPs. Highs today should average several degrees below normal, with readings in the upper 50s inland to the lower 60s over southern areas. Much cooler temperatures are expected tonight, with lows mostly ranging between 33-36 degrees over the interior, and 40-45 near the coast and beaches. We did include mention of patchy frost in the forecast over interior areas late tonight through early Thursday morning. A few sporadic instances of temperatures hitting freezing cannot be ruled out over the interior tonight, but given the isolated nature of such occurrences, will continue to only mention in the Hazardous Weather Outlook. The Special Weather Statement issued Tuesday covers the expected scenario well. /21 SHORT TERM /Thursday Through Friday night/...Clear and dry as sfc high pressure and northwest flow aloft prevail over the region. High pressure will move east of the area on Friday, allowing a southerly flow to develop across the area. Highs will be well below normal on Thursday before moderating back near normal on friday. /13 LONG TERM /Saturday Through Tuesday/... A shortwave and associated area of low pressure are expected to move across the southeast Saturday night into Sunday. Scattered to numerous showers and thunderstorms expected ahead of the front Saturday afternoon and evening. There remains considerable uncertainty with this system as far as the potential of severe storms and the timing of the frontal passage. The Euro now wants to stall the front along the coast through Sunday, awaiting another shortwave to move the front through Sunday night into Monday. Will maintain the wording in the Hazardous Weather Outlook, however this uncertainty makes it impossible to nail down any specific threat area at this time. Drier and cooler conditions return by Tuesday. /13 MARINE...A moderate to strong northerly flow will continue across the marine area this morning. A Small Craft Advisory will continue over the Gulf Waters out 60 NM, including Mobile Bay and the Mississippi Sound until noon CST, where 20-25 kt winds will persist. Seas are also expected to build to 6 to 8 feet well offshore. Exercise caution headlines continue over the other protected waters. Northwesterly winds should diminish this afternoon, but will once again increase late this evening into early Thursday morning, especially over the open Gulf waters. We kept speeds just below advisory thresholds for now offshore, but speeds could once again approach 20 knots, and later shifts may need to consider another Small Craft Advisory tonight. The offshore flow pattern will continue into early Friday, before winds gradually become southerly Friday afternoon as high pressure shifts east and the next area of low pressure develops over the Plains. Southerly flow should strengthen Saturday afternoon into Saturday night ahead of the next approaching front. Showers and a few thunderstorms should increase in coverage over the marine area ahead of this feature, especially Saturday night into early Sunday. A stronger offshore flow may return late Sunday into early next week following frontal passage. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 7, 6:14 AM CST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 614 AM CST Wed Mar 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 614 AM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along the Alabama and western Florida panhandle beaches through tonight. Temperatures are expected to drop into the lower to mid 30s over interior portions of the region tonight. A few locations could briefly hit freezing. Patchy frost may develop over interior portions of the region late tonight through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected again Thursday night, with overnight lows in the lower to mid 30s expected over much of the interior, with isolated locations possibly briefly reaching the freezing mark. There will be an increasing chance of showers and thunderstorms across the region this weekend. The environment could become favorable for severe weather this weekend, but confidence remains low on the timing, intensity and location of the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ633>636-081215- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 614 AM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft operators should exercise caution this morning as elevated northerly winds continue. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible. GMZ630>632-650-655-670-675-081215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 614 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:01 PM CST | Freeze Watch | MOB | Wayne | 13 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.